ADVERTISEMENT

Q. I have noticed a black spot on my penis with no other symptoms. What is it?

Answered by
Dr. Snehal Laul
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 15, 2021

Hi doctor,

I have noticed a black spot on my penis. I have no other symptoms. I am feeling a bit anxious.

#

Hi,

Welcome to icliniq.com.

It is penile melanosis with dryness. It is a harmless benign condition that can occur due to multiple causes. It is only a cosmetic concern.

Do not be scared. Do not worry.

  1. Apply Tacroz (Tacrolimus) 0.03% cream at daytime in small quantity for three weeks.
  2. Apply Cutisoft (Hydrocortisone) cream in small quantity at night for three weeks.
  3. Use a Cetaphil cleanser to wash the genital area.
  4. Use Aveeno (Dimethicone) Moisturizer twice daily for ten days.

Do you have a history of contact with irritants or disinfectants? Do you have an itching or burning sensation? Do you excessively scratch or rub the lesion? Since when it appeared? Is it spreading? Do you have any family history of melanoma or any history of atopy or allergies? Any rough handling?

Hi doctor,

Thank you for the response.

I have got no other symptoms and no family history of Melanoma. This is making me anxious. Do you think this could be dangerous?

#

Hi,

Welcome back to icliniq.com.

No, it is benign, harmless penile Melanosis Do not be scared as there are no symptoms, nothing to worry about.The dark color is normal.You can use Kojic cream (kojic dipalmitate, potassium azeloyl diglycinate, milk protein) at night on the lesion for ten days.

If any change in size or shape or color, or margins noticed, revert.

Take care.

Hi doctor,

So, is it nothing to worry about? Because I am so stressed for the past few days. Maybe it is there for a long time, I did not notice it. My father told me I fell down from the cycle when I was a kid. So they had to operate in that region. Are you sure is it nothing to worry about?

#

Hi,

Welcome back to icliniq.com.

Yes, there is nothing to worry about for sure.

Use mild soap like Dove or Nosoap cleanser or Episoft cleanser to clean genitals.

Maintain proper genital hygiene.

Avoid friction, occlusion, injury to glans.

Wear loose, comfortable thin cotton inners.

If itching or swelling occurs, you can apply Micogel (Miconazole Nitrate) twice daily for 15 days.

Regards.

Hi doctor,

Thanks for the reassurance doctor, but you asked about a family history of Melanoma, which is not there in my family.

Do you think this is dangerous?

#

Hi,

Welcome back to icliniq.com.

There is nothing to worry. Avoid stress. It is benign melanosis, and not melanoma.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What is the treatment for penis pain due to balanoposthitis?

.. is balanoposthitis by your description. It is due to a candidial yeast infection. Which will flare according to our immunity. It is not contagious and not harmful. Get your fasting and postprandial blood sugar and TSH (thyroid stimulating hormone...   Read full

Does radiation therapy increase the risk of melanoma?

.. therapy, the skin does suffer a burnt both immediate as well as on a long term. Dryness, itching leading to oozing and crusting are very common complaints after radiotherapy and can start as late as 15 to 20 years too after the treatment. Radiat...   Read full

I have acne marks due to pimples during periods. What has to be done?

.. gone through your case. First, you need to understand acne is common and you may experience frequent exacerbation due to stress or periods as you already told. Moreover, steroids should never be used in acne skin. In fact, this aggravates acne. Pl...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.